Forum

BACLOFEN - Bit of advice needed please

I am quite lucky in that my MS only affects my mobility slightly.  I am still working and have a full on family life. All good in that respect.

I have been taking BACLOFEN for one month but my mobility seems to be getting worse... quite quickly ? 

Is this a side effect of the BACLOFEN ?

Help PLEEAAASEEEE !

When l tried Baclofen -it  made me far worse - so did Tizanidine. l thought l would never walk again - before realising that it was the baclofen that was the culprit.  Apart from making my legs so weak that l could now stand up - l could not even think straight - my brain felt that it was full of mud.   And that was on a low dose.

F.

Baclofen has a very fine cut off point between easing spasticity and creating jelly legs. It varies for each person but it does mean that the does needs to be titrated up quite slowly. If you are getting weak and wobbly legs it might be worth cutting the dose back a bit and seeing if that helps. If the problem is that your legs are getting stiffer you might need a higher dose.

Might be worth having a chat to your GP or MS Nurse and seeing if tweaking the dose helps.

Belinda


 

Hello Fairydust

I agree with Belinda.  I take Baclofen and there is a dividing line between easing spasticity and getting jelly legs

Originally took just one a day.  Now I take it morning and evening, 10 mg tablets.  I tried 3 a day, on the neuro's suggestion, but it did not help me in fact it made me worse so went back to 2. 

Start on minimum dose and slowly build up.  Baclofen does not take effect immediately, so give the dosage about  month and see how you feel.

Good luck,

Patrick

I started Baclofen about a month ago-initially 5mg a day for a week then 10mg a day then 15mg. But I couldn't tolerate the side effects, I felt awful,foggy head, horrendous headache, nauseous,lethargic.They didn't help the stiff legs so I have stopped taking them. I spoke to my nurse today and see her in 2 weeks to discuss what else I can try instead. I will prob stick to stretching exercises.

Cathy

Just when I thought was doing great at managing my fatigue, WHAM !! I get it really bad due to not being able to judge when am overdoing it. It’s been a few days of hardly strength to walk and very tight leg muscles after ? walking too far or too much on visit to London. Usually I can feel fatigue about to start and rest deters it, when I do get it a few hours rest or a good nights sleep alleviates it. Any ideas?

Sorry!!! Not supposed to be in this thread !! Am bit useless at this posting thing!

Sorry!!! Not supposed to be in this thread !! Am bit useless at this posting thing!